Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 23, NWS Norman, OK

April 16, 201415 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this red flag warning at Apr 16, 2014, 4:03 AM CDT for 15 counties in Oklahoma; 7 counties in Texas. It took effect at Apr 16, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 4:03 AM CDT (09:03 UTC)
In effect from
Apr 16, 2014, 1:00 PM CDT
Expired
Apr 16, 2014, 8:00 PM CDT
In force
7 hr
Issued by
NWS Norman, OK
All 22 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 47 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3138 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS84 KOUN 160903
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
403 AM CDT WED APR 16 2014

OKZ007-008-012-013-018-019-024-161015-
/O.CAN.KOUN.FW.A.0021.140416T1800Z-140417T0100Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-CANADIAN-
403 AM CDT WED APR 16 2014

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR PARTS OF CENTRAL AND NORTHERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH. 

ALTHOUGH WINDY CONDITIONS ARE EXPECTED ACROSS CENTRAL AND NORTHERN
OKLAHOMA LATE THIS MORNING THROUGH EARLY THIS AFTERNOON...RELATIVE
HUMIDITY VALUES WILL REMAIN TOO HIGH FOR RED FLAG CONDITIONS.

$$

OKZ011-014>017-021>023-033>038-044-TXZ083>089-161715-
/O.UPG.KOUN.FW.A.0021.140416T1800Z-140417T0100Z/
/O.NEW.KOUN.FW.W.0023.140416T1800Z-140417T0100Z/
MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
403 AM CDT WED APR 16 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR LOW RELATIVE HUMIDITY...BREEZY SOUTH WINDS
AND VERY HIGH TO EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...1 PM TO 8 PM.

* WIND...SOUTH 20 TO 30 MPH WITH GUSTS NEAR 30 TO 40 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...67 TO 77.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT. DO NOT WORK WITH MATERIALS OUTDOORS
THAT CAUSE SPARKS OR FLAMES. DO NOT DRIVE OVER TALL GRASS.

&&

$$
2 follow-up statements
641 
WWUS84 KOUN 161934
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CDT WED APR 16 2014

OKZ011-014>017-021>023-033>038-044-TXZ083>089-170100-
/O.CON.KOUN.FW.W.0023.000000T0000Z-140417T0100Z/
MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
234 PM CDT WED APR 16 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY...BREEZY SOUTH WINDS AND VERY HIGH TO
EXTREME FIRE DANGER...

* TIMING...UNTIL 8 PM.

* WIND...SOUTH 20 TO 30 MPH WITH GUSTS NEAR 30 TO 40 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...67 TO 77.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT. DO NOT WORK WITH MATERIALS
OUTDOORS THAT CAUSE SPARKS OR FLAMES. DO NOT DRIVE OVER TALL
GRASS.

&&

$$

KURTZ
969 
WWUS84 KOUN 170050
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT WED APR 16 2014

OKZ011-014>017-021>023-033>038-044-TXZ083>089-170200-
/O.EXP.KOUN.FW.W.0023.000000T0000Z-140417T0100Z/
MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
750 PM CDT WED APR 16 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS
AND WESTERN OKLAHOMA...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. 

INCREASING HUMIDITY AND DECREASING WINDS WILL CONTINUE THIS
EVENING. RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS EVENING.

$$

MBS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 15, 11:14 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 15, 11:14 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT TUE APR 15 2014

.DISCUSSION...
06Z TAF DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGHOUT THE TAF PERIOD. HIGH CLOUDS AND
SOME MID-LEVEL CLOUDS WEDNESDAY WILL MOVE ACROSS THE REGION. WINDY
CONDITIONS EXPECTED WEDNESDAY. A SFC TROUGH MOVING INTO NW OK WED
AFTN/EVENING WILL DECREASE WIND SPEEDS AND CAUSE WINDS TO SHIFT.

&&

.PREV DISCUSSION... /ISSUED 958 PM CDT TUE APR 15 2014/

UPDATE...
EXPANDED THE FIRE WEATHER WATCH NORTH AND EAST FOR
WEDNESDAY. MADE MINOR ADJUSTMENTS TO WINDS AND SKY
COVER TONIGHT. LOWERED DEWPOINTS ON WEDNESDAY.

DISCUSSION...
DRY...BREEZY...AND NOT AS COOL CONDITIONS WILL PREVAIL
TONIGHT. DRY AND BREEZY TO WINDY WEATHER CAN BE EXPECTED
ON WEDNESDAY.

THINK LOWS WILL BE A BIT TOO WARM TONIGHT TO SUPPORT FROST
FORMATION ACROSS THE AREA...INCLUDING SHELTERED AREAS NEAR
DURANT...ATOKA...AND COALGATE.

LATEST RAP13/NAM12 SEEMS TO BE DEPICTING LOWER HUMIDITY
AND STRONGER WINDS FOR WEDNESDAY. CURRENT DEWPOINTS SEEM TO BE
LOWER THAN MODEL GUIDANCE. THUS ADJUSTED THE FORECAST. WINDS MAY
BE NEAR WIND ADVISORY CRITERIA 10 AM TO 5 PM FROM LAWTON TO
OKLAHOMA CITY TO PONCA CITY WITH SEVERAL GUSTS ABOVE 40 MPH
POSSIBLE. WAS NOT CONFIDENT ENOUGH TO ISSUE A WIND ADVISORY.

MBS

FIRE WEATHER...
BASED ON STRONGER WINDS AND LOWER HUMIDITY FORECAST ON
WEDNESDAY...EXPANDED THE FIRE WEATHER WATCH. ADJUSTED THE
WATCH PRODUCT ACCORDINGLY.

PREV DISCUSSION... /ISSUED 614 PM CDT TUE APR 15 2014/

DISCUSSION...
0Z TAF DISCUSSION BELOW.

AVIATION...
VFR CONDITIONS THROUGHOUT THE TAF PERIOD WITH HIGH CLOUDS MOVING
ACROSS THE REGION. WINDS WILL INCREASE WEDNESDAY.

PREV DISCUSSION... /ISSUED 244 PM CDT TUE APR 15 2014/

DISCUSSION...
STRONGER WINDS AND AN INCREASE IN HIGH CLOUDS WILL HELP
KEEP TEMPERATURES WARMER TONIGHT. HOWEVER...GUSTY WINDS WILL
CERTAINLY ADD A CHILL TO THE AIR.

WARMER TEMPERATURES WEDNESDAY AND GUSTY SOUTHERLY WINDS WILL
ELEVATE THE RISK OF WILDFIRES WEDNESDAY AFTERNOON.  WILL ADD
A FEW MORE COUNTIES TO THE FIRE WEATHER WATCH.

A COLD FRONT AND TROUGH WILL BRING A DECENT CHANCE FOR RAIN
THURSDAY...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FA.
MUCH COOLER AIR WILL OVERSPREAD THE FA THURSDAY INTO THURSDAY
NIGHT WITH FREEZING TEMPERATURES POSSIBLE ACROSS NORTHWEST
OKLAHOMA.

RAIN AND STORM CHANCES WILL INCREASE AGAIN SATURDAY AND SUNDAY
AS A TROUGH APPROACHES FROM THE SOUTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  41  70  47  59 /   0   0  10  60
HOBART OK         40  72  51  56 /   0   0  10  30
WICHITA FALLS TX  41  71  52  61 /   0   0  10  30
GAGE OK           42  74  46  55 /   0   0  20  60
PONCA CITY OK     41  71  45  58 /   0   0  10  70
DURANT OK         39  67  47  64 /   0   0   0  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR OKZ007-008-011>019-021>024-033>038-044.

TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ083>089.

&&

17/25/25
Hazardous weather outlook, Apr 15, 4:57 PM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT TUE APR 15 2014

OKZ004>048-050>052-TXZ083>090-162200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
457 PM CDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

.FIRE WEATHER ON WEDNESDAY...
THE COMBINATION OF DRY CONDITIONS...LOW HUMIDITY...AND INCREASING
WINDS WILL ALLOW FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
ACROSS MAINLY WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY.

.THUNDERSTORMS ON SUNDAY...
THERE ARE INDICATIONS THAT ENOUGH WARM AND MOIST AIR MAY BE PRESENT TO
SUPPORT STRONG TO SEVERE THUNDERSTORMS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 10:17 AM CDTWind AdvisoryOUNBeckham, Blaine, Caddo, Canadian, Cleveland, Comanche and 18 more5 hr

Nearby

Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.